How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Carol Kryder LMFT Your Own Question
Carol Kryder LMFT
Carol Kryder LMFT, Mental Health Professional
Category: Mental Health
Satisfied Customers: 808
Experience:  APA Board Certified, Diplomate,Substance Abuse Professional, 20 years family therapy experience
13965555
Type Your Mental Health Question Here...
Carol Kryder LMFT is online now
A new question is answered every 9 seconds

I am being treated with ambien for sleepliness, prozac for

Resolved Question:

I am being treated with ambien for sleepliness, prozac for depression and requip for restless leg, I am having classis signs of ADD with hyperactivity and have seen this since a child. I am a senior now and feel my medication is not doing anything to correct the problems, only make me dopy and have me sleepwalking. Any advice?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Carol Kryder LMFT replied 7 years ago.
Hello and thanks for using JustAnswer.com:

You are taking Ambien for sleep, Prozac for depression and Requip for restless leg syndrome. You also report that you have classic signs of ADHD. What are those signs? Have you ever taken a medication such as Strattera for the ADHD? Has a doctor ever diagnosed you with ADHD?

I do know that some folks have side effects from the Ambien of not only sleepiness, but also it has been reported that people taking Ambien have been sleepwalking, cooking in their sleep, eating in their sleep, even driving in their sleep. You need to check with your doctor about this immediately and see if s/he can prescribe another sleep aid.
Customer: replied 7 years ago.
I cannot sit still, I need to always be in a rocking chair or having my legs moving. I rock myself to sleep and constantly move my feet in a repetative motion counting in 3 to 100 until I fall asleep, which is getting harder and harder to do. My doctor keeps increasing the requip, which I don't really think is the answer. I am anxious all the time and unless I am focused and busy I fidiged all the time. I wish I could just sit back and relax or fall asleep in a chair like my spouse but that doesn't happen/ My granddaughter has just been diagnosed with Attention Defiiciet Disorder and Hyperactiviity and I see my sysmptons in her actions, as that of my son, who was never diagonosed. He has channeled his activity well and excelled in the workplace. What should I do???
Expert:  Carol Kryder LMFT replied 7 years ago.
Well, based on your symptoms, I can understand why the doctor is increasing the Requip, since your symptoms tend to occur at night. You say you are still anxious in spite of the Prozac? I would talk to a psychiatrist about changing your medication to one which addresses both anxiety and depression, such as Venlafaxine (Effexor) or even Sertraline (Zoloft).   Both of these are generic. I would also ask him for a trial of Strattera, which is an ADHD medication approved for adults. You might also ask the doc for some Neurontin (Gabapentin) to augment the Requip and help to stabilize your mood so you can sleep better. Best of luck to you.
Carol Kryder LMFT and other Mental Health Specialists are ready to help you

Related Mental Health Questions